Alert archive / Massachusetts / Special Weather Statements in 2019
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 7, 2019, 3:20 PM EDT for Worcester County, Massachusetts. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2019, 3:20 PM EDT (19:20 UTC)
- Expired
- Aug 7, 2019, 4:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Boston/Norton, MA
County Worcester County, MA
The radar
The Boston radar (KBOX), 108 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
297 WWUS81 KBOX 071920 SPSBOX Special Weather Statement National Weather Service Boston/Norton MA 320 PM EDT Wed Aug 7 2019 MAZ003-004-010-072000- Northern Worcester MA-Eastern Franklin MA-Eastern Hampshire MA- 320 PM EDT Wed Aug 7 2019 ...STRONG THUNDERSTORM NEAR NEW SALEM... At 320 PM EDT, Doppler radar was tracking a strong thunderstorm over New Salem, or 9 miles northeast of Amherst, moving northeast at 25 mph. Pea size hail and winds in excess of 40 mph will accompany this storm. This strong thunderstorm will be near... Petersham around 345 PM EDT. Gardner, Athol, Winchendon, Templeton and Phillipston around 400 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Frequent lightning was occurring. Lightning can strike far away from the storm. Go inside a building or vehicle. Wait at least 30 minutes until after the storm has passed to resume outdoor activities. && LAT...LON 4236 7232 4243 7243 4270 7216 4256 7193 TIME...MOT...LOC 1920Z 224DEG 23KT 4242 7234 $$ JWD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 11:42 AM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 7, 11:42 AM EDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1142 AM EDT Wed Aug 7 2019
.SYNOPSIS...
An approaching cold front will bring scattered showers and
thunderstorms at times this afternoon, lingering into early
Thursday morning. A few of the thunderstorms could produce
damaging wind and local torrential rainfall. After the cold
front moves through Thursday night, dry seasonable air returns
for Friday and the weekend. Another cold front arrives early
next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
11 AM Update...
Low clouds linger across most areas, though seeing some thinning
in the cloud deck across eastern on latest GOES-East visible
satellite imagery. A band of showers, with embedded
thunderstorms well S of Long Island, were shifting east late
this morning. The convection was tending to weaken as it shifts
E, remaining well S of the south coast as the warm front has
also weakened, though could still see some thunderstorms move
across the southern outer waters through this afternoon.
Noting the line of showers/thunderstorms associated with
approaching cold front was across western NY state and a pre-
frontal trough extending from central NY state to E PA into
central MD. Short range high res models continue to signal
increasing instability moving N across the region, though low
level lapse rates were slower to increase, mainly around or
after 18Z before reaching 8-9C/km across western areas. Only a
few spotty showers developing across central NY late this
morning, but continue to monitor closely.
Latest data suggest that the cold front only reaches central NY
state by around 00Z. Starting to see spotty convection in the SW
flow developing across N CT into S central Mass, mainly in
vicinity of the wavy, weakening warm front. This does not look
like it will move much through the afternoon. The 12Z HRRRv3
CAMs are showing scattered showers/thunderstorms developing in
the SW flow ahead of the slow moving front, which are already
forming. This is a bit faster than CAMs suggested.
Based on the current development, have left CHC POPs going
through 18Z, then some LKLY POPs into western areas after that.
Not too much change from the previous forecast but, with the
increasing instability and deep layer moisture, should still see
convection fire up.
Previous Discussion...
* Isolated Severe Weather/Localized Flood Potential This Afternoon
Into Tonight
* Low Risk For An Isolated Tornado This Afternoon And Tonight
Through this afternoon...
Breaks of sunshine and 850 mb temps of +15C to +16C will
support highs in the mid to upper 80s, 75-80 south coast given
S-SW winds off the ocean. These warm temps are about 5 degs
warmer than normal and combined with dew pts in the upper 60s to
lower 70s, summer heat and humidity will be in effect this
afternoon. These temps and dew pts will also support CAPEs on
the order of 1500-2500 j/kg. Thus moderate to high CAPE
environment in warm sector this afternoon.
Meanwhile a short wave will be tracking across NY state this
afternoon. This feature will provide fairly strong mid level
forcing for ascent, increase wind field aloft along with low
level convergence from attending surface trough, all focused
across western/northwest portions of CT/MA. While scattered
thunderstorms are expected farther southeast and east across
CT/RI and eastern MA, convection will be more widespread along
with stronger storms over western and northwest portions of
MA/CT. Given the moderate to high CAPE profiles coupled with
increasing mid level wind field, damaging winds are a concern
with the strongest storms this afternoon. In addition, models
have been signaling a 25-30 kt low level SSW jet moving across
southern New England 18z-00z. This may enhance 0-1 km helocity
sufficiently for low risk of an isolated tornado in the CT river
valley of MA where winds typically back more than models
indicate due to the terrain of the CT river valley. Also dew pts
rising into the low 70s will yield lower LCLs which is also
another favorable parameter. However tornado threat higher
farther northwest into NY state where meso-low is expected to
track.
Other concern today will be torrential downpours and risk for
localized flooding given strong storms coupled with PWATs
approaching 2 inches and surface dew pts in the lower 70s.
It's possible southeast MA remains mainly dry today given forcing
for ascent is focused much farther to the northwest.
Tonight...
Global and Hi Res models coming into better agreement on potential
two rounds of convection, one this afternoon and a 2nd round this
evening and overnight from a trailing short wave to move across the
area. The first round of convection this afternoon should impact
northwest CT into much of western-central MA, possibly into
northeast MA. The second round this evening and overnight appears to
focus across RI and eastern MA especially southeast MA.
Despite loss of daytime heating dew pts in the low 70s coupled with
some height falls/cooling temps aloft models offering 1000-1500j/kg
of CAPE across RI and eastern MA. This combined with trailing mid
level speed max of up to 35 kt at H7 may result in a second round of
strong storms tonight across RI and eastern MA. Strong winds and
localized torrential downpours/flooding would be the concerns. Also
given shear profiles rotating storms are possible.
&&
.SHORT TERM /THURSDAY/...
4 AM update ...
Thursday...
Mid level flow remains cyclonic however with trailing short wave
tonight exiting and moving offshore early Thursday, column begins to
dry out with PWATs falling below 1.5 inches and K indices falling
from the 30s into the 20s. Still enough instability, moisture and
cyclonic flow aloft to support the risk of scattered afternoon
showers and thunderstorms, but severe storm threat much lower Thu
than Wed. If fact looking more like just isolated to scattered sub-
severe storms for the afternoon. Strongest storms may occur early in
the morning from leftover convection tonight moving offshore.
So overall a drier day Thu than today with just isolated/widley
scattered showers/T-storm. Remaining warm with highs in the low to
mid 80s and still humid with dew pts in the lower 70s despite some
column drying aloft.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
* Showers and thunderstorms coming to an end Thursday night
* Cold front moves through Thursday night bringing drier, cooler
conditions into the weekend
* Next chance for wet weather comes early-mid week
Details...
Thursday night and Friday...
Thursday night into early Friday will be a transition period between
a warm-moist airmass and a much drier, somewhat cooler one. This
courtesy of the cold front that makes its way NW-SE through the
area, exiting offshore by mid morning Friday. Behind the front
dewpoints drop dramatically, into the 50s (low 60s along the
coasts). So, while high temperatures won't be too much different
than Thursday, it will feel much more pleasant outside. Aloft we see
a persistent troughing extending from a low over Hudson Bay, but the
best mid/upper level moisture and upper cold pool remain over far
northern New England, keeping rain chances out of our area. At the
surface, building high pressure helps keep things suppressed with
light west winds. Overall a pleasant day with plenty of sun.
The trend continues into (and through) the weekend. Aloft the trough
axis crosses the region and heights rise as flow becomes zonal. At
the same time high pressure builds in from the midwest. We'll cool
off a bit too; 850 mb temps cool to near +10C each day before
rebounding by next week. Model soundings indicate mixing to near 800
mb which should yield high temperatures in the 70s for most..low 80s
in the coastal plain and CT River Valley. Dewpoints remain
comfortable, in the 50s.
Monday and Tuesday...
High degree of uncertainty as to how quickly this quiet pattern
breaks down early to mid week. Another surface trough/upper
shortwave swings through on or about late Monday, but at the moment
synoptic guidance is in a good deal of disagreement as to the timing
of this front. For now going with a chance of showers Monday night
into Tuesday.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday/...
15z Update...
Through this afternoon...High confidence on trends, but
moderate confidence on timing and areal coverage.
Areas of MVFR CIGS continue across most terminals at 15Z. Should
see mainly VFR conditions develop by around 18Z. Isolated
showers developing across N CT into central and NE Mass, which
should increase in coverage through this afternoon in vicinity
of wavering, weak warm front. More organized showers/TSRA should
develop across central/W areas after 18Z. A few storms may
produce strong to damaging winds along with torrential
downpours.
Tonight...High confidence on trends but some uncertainty on
exact timing and areal coverage.
T-storms over CT and western-central MA early this evening begin
to then focus over RI and eastern MA later in the evening. A few
severe storms possible with strong winds and torrential
downpours. VFR/MVFR but brief isolated IFR possible in storms.
Thursday...Moderate to high confidence.
Any IFR/MVFR in morning showers/T-storms should lift to an VFR
deck during the afternoon. A drying trend should develop during
the afternoon.
KBOS Terminal...Moderate confidence in TAF.
KBDL Terminal...Moderate confidence in TAF.
Outlook /Thursday Night through Sunday/...Moderate to high
Thursday Night: VFR. Slight chance SHRA, isolated TSRA.
Friday: VFR. Breezy.
Friday Night through Sunday: VFR.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday/...
This afternoon through Thursday...Moderate to high confidence.
Today and Tonight...S-SW 30-35 kt low level jet moves across
the area this afternoon and tonight. This will result in S-SW
surface winds of 15-20 kt, possibly a few gusts near 25 kt along
the shoreline. A few T-storms this afternoon but more likely
this evening and overnight. Strong winds, hail and frequent
lightning are the main concerns. Patchy fog with local VSBYS
below 1NM through early this afternoon.
Thursday...Winds shift from SSW to SW and lower speeds than
today. Scattered showers/T-storms early morning, then more
isolated in the afternoon.
Outlook /Thursday Night through Sunday/...High confidence.
Thursday Night through Friday: Winds less than 25 kt. Local
rough seas. Slight chance of rain showers, isolated
thunderstorms.
Friday Night through Saturday: Winds less than 25 kt. Areas of
seas approaching 5 ft.
Saturday Night: Winds less than 25 kt. Seas locally approaching
5 ft.
Sunday: Winds less than 25 kt.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 2 PM this afternoon to 5 AM EDT
Thursday for ANZ235-255-256.
&&
SYNOPSIS...Nocera/BW
NEAR TERM...EVT/BW
SHORT TERM...Nocera
LONG TERM...BW
AVIATION...Nocera/EVT/BW
MARINE...Nocera/EVT/BWHazardous weather outlook, Aug 7, 7:03 AM EDT, 8 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 703 AM EDT Wed Aug 7 2019 CTZ002>004-MAZ002>024-026-RIZ001>008-081115- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 703 AM EDT Wed Aug 7 2019 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. Thunderstorms on Wednesday and Thursday could produce strong or damaging wind gusts. They could also produce downpours that cuase local poor drainage flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms on Wednesday and Thursday could produce strong or damaging wind gusts. They could also produce downpours that cuase local poor drainage flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-081115- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 703 AM EDT Wed Aug 7 2019 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Aug 7, 1:11 PM EDT, 2 hours 9 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 111 PM EDT Wed Aug 7 2019 MAZ005-012>014-071800- Southern Worcester MA-Western Norfolk MA-Central Middlesex County MA- Southeast Middlesex MA- 111 PM EDT Wed Aug 7 2019 ...STRONG THUNDERSTORM NEAR MILFORD... At 110 PM EDT, Doppler radar was tracking a strong thunderstorm over Milford, moving northeast at 25 mph. Pea size hail and winds in excess of 40 mph will accompany this storm. This strong thunderstorm will be near... Hopkinton, Holliston and Medway around 125 PM EDT. Ashland around 130 PM EDT. Southborough and Sherborn around 135 PM EDT. Framingham, Natick, Sudbury and Wayland around 145 PM EDT. Wellesley around 150 PM EDT. Newton and Weston around 200 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Frequent lightning was occurring. Lightning can strike far away from the storm. Go inside a building or vehicle. Wait at least 30 minutes until after the storm has passed to resume outdoor activities. && LAT...LON 4210 7153 4214 7163 4243 7141 4234 7123 TIME...MOT...LOC 1710Z 217DEG 22KT 4217 7154 JWD
Special weather statement, Aug 7, 1:53 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
153 PM EDT Wed Aug 7 2019
CTZ002-MAZ008>011-071845-
Hartford CT-Western Hampshire MA-Western Hampden MA-
Eastern Hampden MA-Eastern Hampshire MA-
153 PM EDT Wed Aug 7 2019
...STRONG THUNDERSTORM NEAR TOLLAND MASSACHUSETTS...
At 153 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tolland, or 13 miles north of Torrington, moving northeast at 20 mph.
Winds in excess of 40 mph will accompany this storm.
This strong thunderstorm will be near...
Hartland and Tolland around 210 PM EDT.
Granville around 220 PM EDT.
Blandford around 230 PM EDT.
Russell around 240 PM EDT.
Southampton, Huntington, Westhampton and Montgomery around 245 PM
EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4212 7306 4215 7307 4215 7303 4224 7301
4236 7288 4217 7263 4197 7297 4197 7303
4204 7301 4204 7306 4206 7305 4210 7307
TIME...MOT...LOC 1753Z 225DEG 19KT 4203 7308
JWDSpecial weather statement, Aug 7, 2:16 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
216 PM EDT Wed Aug 7 2019
MAZ005>007-014-071900-
Eastern Essex MA-Central Middlesex County MA-Western Essex MA-
Southeast Middlesex MA-
216 PM EDT Wed Aug 7 2019
...STRONG THUNDERSTORM NEAR BILLERICA...
At 215 PM EDT, Doppler radar was tracking a strong thunderstorm over
Billerica, moving northeast at 35 mph. Winds gusted to 38 mph at
Hanscom Field in Bedford as the storm moved through.
Winds in excess of 40 mph will accompany this storm.
This strong thunderstorm will be near...
Tewksbury around 225 PM EDT.
Andover and Dracut around 230 PM EDT.
Lawrence around 235 PM EDT.
Methuen, North Andover and Boxford around 240 PM EDT.
Salem and Groveland around 245 PM EDT.
Haverhill around 250 PM EDT.
Merrimac and West Newbury around 255 PM EDT.
Amesbury around 300 PM EDT.
Other locations impacted by this storm include South Hampton and
Plaistow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4288 7089 4287 7087 4269 7096 4246 7119
4255 7140 4270 7133 4270 7129 4274 7124
4274 7119 4279 7118 4282 7113 4281 7107
4286 7103 4287 7097 4289 7093
TIME...MOT...LOC 1815Z 209DEG 30KT 4258 7125
JWDLocal storm report, Aug 7, 2:58 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
258 PM EDT WED AUG 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND GST MT. TOM 42.25N 72.65W
08/07/2019 M63 MPH HAMPSHIRE MA MESONET
&&
EVENT NUMBER BOX1902796
SipprellLocal storm report, Aug 7, 3:13 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
313 PM EDT WED AUG 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND GST MT. TOM 42.25N 72.65W
08/07/2019 M63 MPH HAMPSHIRE MA MESONET
0240 PM TSTM WND DMG 1 SSE EASTHAMPTON 42.25N 72.67W
08/07/2019 HAMPSHIRE MA AMATEUR RADIO
WIRES DOWN NEAR WHITE BROOK MIDDLE SCHOOL.
0240 PM TSTM WND DMG 1 ESE WEST WHATELY 42.27N 72.66W
08/07/2019 HAMPSHIRE MA AMATEUR RADIO
WIRES DOWN ALONG FRANKLIN STREET.
0240 PM TSTM WND DMG 2 SSE EASTHAMPTON 42.24N 72.67W
08/07/2019 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON PLAIN STREET.
0240 PM TSTM WND DMG 2 S EASTHAMPTON 42.23N 72.69W
08/07/2019 HAMPSHIRE MA AMATEUR RADIO
WIRES DOWN ALONG LINE STREET.
0245 PM TSTM WND DMG ELMWOOD 42.20N 72.62W
08/07/2019 HAMPDEN MA AMATEUR RADIO
TREE DOWN AT MAPLE STREET AND RESNIC BOULEVARD.
0245 PM TSTM WND DMG 1 W HOLYOKE 42.21N 72.66W
08/07/2019 HAMPDEN MA AMATEUR RADIO
TREE DOWN AT MOUNTAIN AND WEST CHERRY.
0245 PM TSTM WND DMG 1 SSE SOUTH HADLEY FALL 42.21N 72.60W
08/07/2019 HAMPDEN MA AMATEUR RADIO
TREE DOWN ALONG NORTH SUMMER STREET.
0245 PM TSTM WND DMG OAKDALE 42.20N 72.62W
08/07/2019 HAMPDEN MA AMATEUR RADIO
LARGE BRANCH DOWN AT LOCUST AND SERGEANT.
&&
EVENT NUMBER BOX1902796 BOX1902797 BOX1902802 BOX1902803 BOX1902804
BOX1902798 BOX1902799 BOX1902800 BOX1902801
SipprellSpecial weather statement, Aug 7, 3:20 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 320 PM EDT Wed Aug 7 2019 MAZ003-004-010-072000- Northern Worcester MA-Eastern Franklin MA-Eastern Hampshire MA- 320 PM EDT Wed Aug 7 2019 ...STRONG THUNDERSTORM NEAR NEW SALEM... At 320 PM EDT, Doppler radar was tracking a strong thunderstorm over New Salem, or 9 miles northeast of Amherst, moving northeast at 25 mph. Pea size hail and winds in excess of 40 mph will accompany this storm. This strong thunderstorm will be near... Petersham around 345 PM EDT. Gardner, Athol, Winchendon, Templeton and Phillipston around 400 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Frequent lightning was occurring. Lightning can strike far away from the storm. Go inside a building or vehicle. Wait at least 30 minutes until after the storm has passed to resume outdoor activities. && LAT...LON 4236 7232 4243 7243 4270 7216 4256 7193 TIME...MOT...LOC 1920Z 224DEG 23KT 4242 7234 JWD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:39 PM EDT | Special Weather Statement | BOX | Norfolk | 51 min |
| Aug 7, 1:04 PM EDT | Special Weather Statement | BOX | Suffolk | 41 min |
| Aug 7, 1:11 PM EDT | Special Weather Statement | BOX | Norfolk | 49 min |
| Aug 7, 1:53 PM EDT | Special Weather Statement | BOX | Hampden | 52 min |
| Aug 7, 2:16 PM EDT | Special Weather Statement | BOX | Essex | 44 min |
| Aug 7, 2:26 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 42 min |
| Aug 7, 3:55 PM EDT | Special Weather Statement | BOX | Worcester | 65 min |
| Aug 7, 5:42 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 63 min |
| Aug 7, 6:00 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 45 min |
| Aug 7, 6:15 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 28 min |
| Aug 7, 6:54 PM EDT | Special Weather Statement | BOX | 51 min | |
| Aug 7, 7:43 PM EDT | Areal Flood Warning | BOX | Capitol Planning Region | 3 hr |
Nearby
Special Weather Statements in Massachusetts, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.